Jump to content
CrazyBoards.org

Recommended Posts

Please be patient with me as part of why im asking is from my ocd, not to make any questioning of meds. I just want some positive reassurance.

 

Just recently i had my risperdal increased to 3 mg to augment citalopram for ocd, depression. Thing is im nervous because i know it starts blocking a lot of dopamine.

 

I know it cant be as simple as dopamine d2 equals pleasure and motivation? Im hoping the D1 receptors are more important and that the risperdal wont induce any worsening of anhedonic tendencies or amotivation in me. Surely its alpha 2 blockade may increase serotonin and norepinephrine.

 

I guess im worried about two things. I hope i didnt just max out on the antidepressant properties of risperdal at 2 mg and now 3 is just a heavy dopamine blocker as hopefully its serotonin receptor occupancy will also increase dose dependently

 

Plus im worried about all these things that implicate dopamine in reward and hope it isnt so clear cut that it will become problematic

 

Perhaps anyone knowledgable can help elucidate my concerns or knowledge

 

Thx and sorry about any trouble/ if my post is unclear

Share this post


Link to post
Share on other sites

I've been reading a lot on psych meds, neurotransmitters, binding affinity and whatnot.

It was interesting to know what X is supposed to do and what it actually does for my condition.

I noticed that I tend to dive deeper and deeper into the subject when my OCD is out of balance. So that's part of it.

My pdoc does provide “technical” info about the treatment, but he explained to me once that there are so many factors to take into account (metabolism, enzyme interactions, drug-drug interaction, adjustments, receptor up/downregulation and whatnot...) that trying to put things together by reading through the internet is impossible and doesn't improve anything, if not the opposite.

Share this post


Link to post
Share on other sites
On 10/17/2020 at 6:11 AM, the maze runner said:

Don't take high doses of risperidone. It will make you anhedonic and robotic.

Any robotic feelings i have are actually before i started risperdal and if its not from an endogenous disorder itself, i simply attribute it to my ssri but i have to take that, been on ssris for over a decade, if not i feel terrible even if i may have directly or indirectly more emotional sensitivity.

Anyway i was hoping for some positivity from people saying their antipsychotic did not make them anhedonic

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...